Amitriptyline

Discussion in 'Therapy and Medication' started by skimpy, May 17, 2008.

  1. skimpy

    skimpy Member

    I have been to the doctors and he has prescribed me Amitriptyline, I have asked some of my friends about the medication and they all say throw them in the bin.

    I haven't started taking them and dont really want to , the side effects seem bad for someone with children to look after, does anyone here take these meds?

    I feel fine now but I spose that could change & the medication takes weeks to start working, should I start taking the medication or go back to the doctors and ask for something diferant?
     
  2. kittyD

    kittyD Well-Known Member

    My personal experience. I was once given amitryptiline instead of nortryptiline. Within a couple of days I was so drowsy and letharic, I was putting others to sleep just from yawning all the time. Once I switched back, I was back to (normal). I'm sure others here have more info for you.
    kD
     
  3. Ruby

    Ruby Well-Known Member

    I won't say why, but i'm envious of you..

    I'd do anything to get hold of some amitiptyline.
     
  4. heartlessfaceless

    heartlessfaceless Active Member

    hmm i dont know what to tell you except that i have a 2 year old son and was perscribed amitriptyline.I stopped taking it without asking mydoctor a few weeks ago,im not saying it didnt help me,i just could never quite be the mother i normally was when i was on it,i felt a little better mentally but i could take care of my son to the best of my capability why i was on it,i was to tired,to snappish and to lazy on it.
    Ive always been a mother who plays relentlessy with my son,who never shouts at him (people say im to soft) and always been very calm with him,no matter how despressed got,but on this medication i was just not able to be that way with him.
    I dont think it right for people with kids,but hey who knows? they says meds effect diffrent people in diffrent ways,so maybe give it a go for a week and see how it goes?
     
  5. rwillson

    rwillson Well-Known Member

    i had a scary hallucination on Amitriptyline, real scary kind, the kind of scene out of a slasher film. as far as an antidepressant i guess it was ok, side effects for me beside the hallucination was typical, weight gain, lethargic, slept real well though...

    it is a big NO NO for bi-polars or anyone who gets manic...

    r...